Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 19, 2017Schley County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 19, 2017, 5:28 PM EDT for Schley County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2017, 5:28 PM EDT (21:28 UTC)
Expired
Jul 19, 2017, 6:00 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Wind
40

County Schley County, GA

The radar

The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1431 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

783 
WWUS82 KFFC 192128
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
528 PM EDT WED JUL 19 2017
 
GAZ091-092-104-192200-
Schley GA-Sumter GA-Marion GA-
528 PM EDT WED JUL 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR SCHLEY...NORTHWESTERN SUMTER AND
SOUTHEASTERN MARION COUNTIES UNTIL 600 PM EDT...

At 528 PM EDT...a strong thunderstorm was near Walls Crossing, or
near Ellaville...moving southeast at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Americus, Ellaville, Plains, Putnam, Murrays Crossroads, Friendship,
Doyle, Bumphead, La Crosse and Walls Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3204 8444 3204 8443 3213 8443 3214 8447
      3228 8450 3234 8430 3213 8415 3201 8444
TIME...MOT...LOC 2128Z 333DEG 6KT 3221 8438 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:43 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 19, 3:43 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
343 PM EDT Wed Jul 19 2017

.SHORT TERM /Tonight through Thursday Night/...
Isolated to scattered showers have developed this afternoon but
these will quickly fade away after sunset leaving dry conditions
through Thursday morning. Models are pretty consistent in developing
a closed H5 low off the Georgia coast and bringing it inland
Thursday afternoon. This will bring isolated to scattered
showers/tstorms to central Georgia Thursday afternoon and into the
evening hours. Ridging aloft over the Tennessee Valley should
prohibit convection and will continue a dry forecast for north
Georgia for Thursday.

Models are also consistent in bringing some of the warmest
temperatures to the region so far this season. Max temps across most
of the CWA will reach into the mid 90s Thursday afternoon with Heat
Index values reaching 100 to 104, not quite Heat Advisory criteria
but nonetheless it will be a hot one for anyone working outdoors.

17

&&

.LONG TERM /Friday through Wednesday/...
Only made minor adjustments to the extended forecast to refresh
various elements, with the large portion of the grids continuing
to be on track with latest model solutions. Still need to watch
potential for heat index values to reach Advisory criteria on
Friday.

Seasonal pops expected through the weekend ahead of an approaching
frontal boundary impacting the state next week, which will keep
good chance pops in through Wednesday night.

31

&&

.AVIATION...
18Z Update...
VFR conditions will continue through the forecast. Cu field will
continue this afternoon, dissipating this evening with a repeat on
Thursday. Isolated showers will continue through this afternoon
and have added VCSH to all forecasts through this afternoon. Winds
will be light northwest to west through the forecast.

//ATL Confidence...18Z Update...
High on all elements.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  96  72  95 /   5  10   5  10
Atlanta         74  94  74  94 /   5  10   5  20
Blairsville     64  90  67  89 /   5  10  10  20
Cartersville    69  94  71  94 /   5  10   5  20
Columbus        76  97  76  95 /  20  20  10  30
Gainesville     73  93  73  93 /   5  10   5  20
Macon           73  97  73  95 /  20  20  10  20
Rome            71  93  72  95 /   5  10   5  20
Peachtree City  71  95  72  94 /   5  10  10  20
Vidalia         75  94  74  94 /  20  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....31
AVIATION...17
Hazardous weather outlook, Jul 19, 3:15 PM EDT, 2 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
315 PM EDT Wed Jul 19 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
315 PM EDT Wed Jul 19 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated showers and thunderstorms expected across north and
central Georgia this afternoon and evening. An isolated severe
storm or two is possible, with the greatest chance across central
Georgia near a stalled frontal boundary. The main hazards with any
storms that develop will be strong gusty winds, heavy rainfall,
frequent lightning, and small hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Isolated to scattered thunderstorms are possible Friday through
Tuesday in the afternoon and evening. Heat Index values will
approach 105 degrees over portions of central Georgia, generally
Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 19, 5:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
528 PM EDT WED JUL 19 2017

GAZ091-092-104-192200-
Schley GA-Sumter GA-Marion GA-
528 PM EDT WED JUL 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR SCHLEY...NORTHWESTERN SUMTER AND
SOUTHEASTERN MARION COUNTIES UNTIL 600 PM EDT...

At 528 PM EDT...a strong thunderstorm was near Walls Crossing, or
near Ellaville...moving southeast at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Americus, Ellaville, Plains, Putnam, Murrays Crossroads, Friendship,
Doyle, Bumphead, La Crosse and Walls Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3204 8444 3204 8443 3213 8443 3214 8447
      3228 8450 3234 8430 3213 8415 3201 8444
TIME...MOT...LOC 2128Z 333DEG 6KT 3221 8438

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 9:00 PM EDTSpecial Weather StatementFFCCobb, Fulton30 min
Jul 19, 5:49 PM EDTSpecial Weather StatementFFCWebster41 min
Jul 19, 5:55 PM EDTSpecial Weather StatementFFCSumter35 min
Jul 19, 7:07 PM EDTSpecial Weather StatementFFCBanks38 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.